Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Taking ASA and Atenol. What vitamins are best to take for atrial fibrillation?

User rating for this question
Very Good
Answered by

Practicing since : 1998
Answered : 1257 Questions
What vitamins are best to take for atrial fibrillation. I am going in for advanced Echocardiagram, one month away but am taking Asa 325 mg and Atenol 100mg daily. Thank you.
Posted Sat, 10 Aug 2013 in Hypertension and Heart Disease
Answered by Dr. Sukhvinder Singh 30 minutes later
Dear Sir
None of the vitamins directly have any proven role in treatment or prevention of atrial fibrillation (AF). There are studies in literature which have shown reduction in incidence of post-operative AF with vitamin C supplementation. A few studies have highlighted the role of vitamin E and Vitamin B6 in AF. But none of them has found favor with cardiology fraternity. Last updated 2013 guidelines on management of AF by "american heart association" suggest no role for these vitamins.
One important thing, If you will be started on vitamin K antagonist (a class of blood thinners) for prevention of clot formation in heart due to AF, then you will have to avoid foods XXXXXXX in vitamin K.
Hope this helps. Feel free to discuss further.
Sukhvinder XXXXXXX
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor